Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 13, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Apr 13, 2006, 10:09 PM CDT for Dodge County, Washington County, Waukesha County, Wisconsin. It was in force for 66 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2006, 10:09 PM CDT (03:09 UTC)
- Expired
- Apr 13, 2006, 11:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Dodge County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 32 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 10:15 PM CDT | HAIL 1 | 2 W Oconomowoc, WI | |
| Apr 13, 10:18 PM CDT | HAIL 2.75 | Oconomowoc, WI | CORNER OF HIGHWAY P AND K...NE SIDE OF OCONOMOWOC. WINDOW BROKEN OUT OF SQUAD CAR. |
| Apr 13, 10:20 PM CDT | HAIL 1.75 | Hartland, WI | |
| Apr 13, 10:21 PM CDT | HAIL 0.5 | Nashotah, WI | |
| Apr 13, 10:23 PM CDT | HAIL 1.75 | Ashippun, WI | |
| Apr 13, 10:25 PM CDT | HAIL 1.75 | 5 Nw Hartland, WI | |
| Apr 13, 10:27 PM CDT | HAIL 2 | Merton, WI | |
| Apr 13, 10:30 PM CDT | HAIL 0.5 | 8 S Hartford, WI | |
| Apr 13, 10:53 PM CDT | HAIL 0.25 | 1 Nw Waukesha, WI | |
| Apr 13, 10:58 PM CDT | HAIL 0.88 | 4 S Waukesha, WI | NEAR THE INTERSECTION OF HIGHWAYS 164 AND 59. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 8:24 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1721 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 543 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 140310
SVRMKX
WIC027-131-133-140415-
/O.NEW.KMKX.SV.W.0013.060414T0309Z-060414T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1009 PM CDT THU APR 13 2006
THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DODGE COUNTY IN SOUTHEAST WISCONSIN
WASHINGTON COUNTY IN SOUTHEAST WISCONSIN
WAUKESHA COUNTY IN SOUTHEAST WISCONSIN
* UNTIL 1115 PM CDT
* AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL.
THIS STORM WAS LOCATED 11 MILES WEST OF DOUSMAN...OR ABOUT 8
MILES NORTHEAST OF JEFFERSON...AND MOVING EAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OKAUCHEE LAKE...DOUSMAN...NORTH PRAIRIE AND IRON RIDGE AROUND 1015
PM CDT...
HARTLAND...DELAFIELD...MERTON AND WALES AROUND 1020 PM CDT...
PEWAUKEE AND WAUKESHA AROUND 1025 PM CDT...
LAT...LON 4351 8856 4285 8853 4285 8823 4313 8825
4354 8823
$$
COLLAR/HENTZ3 follow-up statements
000
WWUS53 KMKX 140325
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1024 PM CDT THU APR 13 2006
WIC027-131-133-140415-
/O.CON.KMKX.SV.W.0013.000000T0000Z-060414T0415Z/
DODGE WI-WASHINGTON WI-WAUKESHA WI-
1024 PM CDT THU APR 13 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR WAUKESHA...WASHINGTON AND DODGE COUNTIES...
AT 1017 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE. THIS
STORM WAS LOCATED NEAR OCONOMOWOC...OR ABOUT NEAR OKAUCHEE LAKE...
MOVING EAST AT 60 MPH.
AT 1018 PM CDT...LAW ENFORCEMENT REPORTED BASEBALL SIZE HAIL AT THE
CORNER OF HIGWAY P AND K...ON THE NORTHEAST SIDE OF OCONOMOWOC. A
WINDOW WAS BROKEN OUT OF THE SQUAD CAR. NUMEROUS OTHER REPORTS OF
GOLFBALL TO BASEBALL SIZE HAIL HAVE BEEN REPORTED WITH THIS STORM.
THIS IS A VERY DANGEROUS STORM
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
FRIDAY MORNING FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN.
LAT...LON 4351 8856 4285 8853 4285 8823 4313 8825
4354 8823
$$
WOOD000
WWUS53 KMKX 140350
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1050 PM CDT THU APR 13 2006
WIC027-131-140357-
/O.CAN.KMKX.SV.W.0013.000000T0000Z-060414T0415Z/
DODGE WI-WASHINGTON WI-
1050 PM CDT THU APR 13 2006
...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON AND DODGE COUNTIES
IS CANCELLED...
THE SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING FOR WASHINGTON
AND DODGE COUNTIES HAVE MOVED OUT OF THE AREA. THEREFORE...THE
SEVERE THUNDERSTORM WARNING FOR WASHINGTON AND DODGE COUNTIES HAVE
BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
FRIDAY MORNING FOR ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN.
LAT...LON 4318 8853 4285 8853 4285 8823 4313 8825
4318 8824
$$
WIC133-140415-
/O.CON.KMKX.SV.W.0013.000000T0000Z-060414T0415Z/
WAUKESHA WI-
1050 PM CDT THU APR 13 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR WAUKESHA COUNTY...
AT 1043 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL
SIZE. THIS STORM WAS LOCATED NEAR WALES...MOVING EAST AT 50 MPH.
NUMEROUS REPORTS OF HAIL UP TO GOLFBALL SIZE HAVE BEEN RECEIVED WITH
THIS STORM. THIS IS A VERY DANGEROUS STORM
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
FRIDAY MORNING FOR ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN.
LAT...LON 4318 8853 4285 8853 4285 8823 4313 8825
4318 8824
$$
WOOD000
WWUS53 KMKX 140415
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1115 PM CDT THU APR 13 2006
WIC133-140421-
/O.EXP.KMKX.SV.W.0013.000000T0000Z-060414T0415Z/
WAUKESHA WI-
1115 PM CDT THU APR 13 2006
...THE SEVERE THUNDERSTORM WARNING FOR WAUKESHA COUNTY EXPIRES AT
1115 PM CDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING FOR WAUKESHA
COUNTY HAS MOVED OUT OF THE AREA. THEREFORE...THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
FRIDAY MORNING FOR ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN.
LAT...LON 4318 8853 4285 8853 4285 8823 4313 8825
4318 8824
$$
WOODWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 3:34 PM CDT, 6 hours 35 minutes earlier.
Area forecast discussion, Apr 13, 3:34 PM CDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 334 PM CDT THU APR 13 2006 .DISCUSSION...FCST FOCUS ON SEVERE POSSIBILITIES WITH THUNDERSTORMS TONIGHT...AND AGAIN ON SAT NIGHT/SUNDAY. AS EXPECTED...RETURNS ON AREA 88-D RADARS PICKING UP BEGINNING OF CONVECTIVE DEVELOPMENT IN SE MN AHEAD OF WEAK SHRT WAVE ON DAKOTAS/MN BRDR AND IN MASS CONVERGENCE ZONE AS 30 KT 850 MB WINDS ON SLATER IA PROFILER MOVE INTO RGN OF LIGHTER WINDS EVIDENCED WITH 5-10 KTS ON BLUE RIVER PROFILER. DIFFICULTY OF GETTING DEEP CONVECTION TONIGHT DUE TO LACK OF MOISTURE INDICATED BY LACK OF CEILINGS BLO 12K FT IN AREA OF DEVELOPING RADAR RETURNS. OVER SRN WI SFC DEW POINTS IN THE 40S...WITH SPC RIGHTFULLY INDICATING BEST CHC OF SEVERE WILL BE ALONG AND SOUTH OF SHARP DEW POINT GRADIENT CURRENTLY ALONG A DSM STL LINE...THAT LOOKS TO REMAIN SOUTH OF WI TONIGHT. HOWEVER 30 TO 40KT LOW LVL JET MAY BE ENOUGH TO FEED ELEVATED CONVECTION OVER RGN THIS EVENING...BRINGING A CHC OF HAIL BEFORE TURNING WEST AROUND 06Z AS TROF MOVES THRU. NRLY WINDS FOR FRI THO WK CAA AS ZONAL FLOW AND THERMAL RDG AHEAD OF WAVE ACROSS SRN CANADA KEEPS 850 TEMPS FROM DROPPING OVER CWA. LOOKING FOR TEMPS IN THE 70S WITH CHC OF PCPN IN UNSTABLE AIRMASS LIMITED TO LOCATIONS SOUTH OF WI IN BETTER 1000-850MB AND 850-700 MB FRONTOGENTIC FORCING AND Q VECTOR CONVERGENCE. MORE VIGOROUS WAVE TO APPROACH AND BRING BETTER CHC FOR SEVERE ON SAT NIGHT INTO SUNDAY AS WAVE BECOMES NEG TILTED AND CLOSES OFF. SOME DIFFERENCES...BUT SIMILAR AGREEMENT IN BRINGING LOW LVL JET INTO SW WI SAT BY 00Z...AND FORCING ALONG BAROCLINIC ZONE ACROSS SRN WI SAT EVE. PCPN LINGERS THRU SUNDAY AS CLOSED SYSTEM MOVES ACROSS WRN GRT LAKES...WITH A DRY MONDAY INTO TUE. NEXT WAVE IN BUSY PATTERN TO AFFECT RGN BEGINNING TUE AFTERNOON/EVE THRU WED. GFS SHOWING THIS SYSTEM CLOSING OFF AND LINGERING INTO FRIDAY. THO SUPPORTED BY POSITIVE HEIGHT ANOMALY OVER HUDSON BAY...WILL WAIT FOR SUPPORT FROM LATER RUNS TO SPREAD PCPN CHS THRU THE END OF NEXT WEEK. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && 09/09
Hazardous weather outlook, Apr 13, 5:20 PM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 520 PM CDT THU APR 13 2006 WIZ046-047-051-052-056>060-062>072-141000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 520 PM CDT THU APR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. LARGE HAIL IS THE MAIN HAZARD...ALTHOUGH DAMAGING WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON...WITH THUNDERSTORMS BECOMING LIKELY SATURDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY NIGHT...SOUTH OF A PRINCETON...TO CAMPBELLSPORT...TO PORT WASHINGTON LINE. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY EVENING...AND AGAIN TUESDAY AFTERNOON INTO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LMZ643>646-665-141000- NORTH POINT LIGHTHOUSE TO WIND POINT- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- SHEBOYGAN WI TO PORT WASHINGTON- WIND POINT TO WINTHROP HARBOR ILLINOIS- 520 PM CDT THU APR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. LARGE HAIL IS THE MAIN HAZARD...ALTHOUGH DAMAGING WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORY CONDITIONS MAY BE MET SATURDAY NIGHT THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON...WITH THUNDERSTORMS BECOMING LIKELY SATURDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY NIGHT...SOUTH OF PORT WASHINGTON. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY EVENING...AND AGAIN TUESDAY AFTERNOON INTO TUESDAY NIGHT. MBK
In the hours before
Local storm report, Apr 13, 9:45 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
945 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM HAIL 1 NW MCFARLAND 43.03N 89.31W
04/13/2006 M1.50 INCH DANE WI AMATEUR RADIO
&&
DRHLocal storm report, Apr 13, 9:49 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
949 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 3 SE BLUE MOUNDS 42.99N 89.78W
04/13/2006 M1.75 INCH DANE WI PUBLIC
&&
DRHLocal storm report, Apr 13, 9:54 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
954 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM HAIL 1 WSW SHOREWOOD HILLS 43.07N 89.46W
04/13/2006 M1.50 INCH DANE WI AMATEUR RADIO
0945 PM HAIL COTTAGE GROVE 43.08N 89.20W
04/13/2006 M3.00 INCH DANE WI TRAINED SPOTTER
&&
DRHLocal storm report, Apr 13, 9:55 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
955 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM HAIL MADISON 43.08N 89.39W
04/13/2006 M2.00 INCH DANE WI TRAINED SPOTTER
UNIVERSITY OF WISCONSIN...MADISON CAMPUS.
&&
DRHLocal storm report, Apr 13, 9:56 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
956 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL MONONA 43.05N 89.33W
04/13/2006 M3.00 INCH DANE WI TRAINED SPOTTER
&&
DRHLocal storm report, Apr 13, 10:06 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1006 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL 3 NW LAKE MILLS 43.10N 88.95W
04/13/2006 M4.25 INCH JEFFERSON WI LAW ENFORCEMENT
AT NEWVILLE ROAD AND INTERSTATE 94.
&&
DRHThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 8:09 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 81 min |
| Apr 13, 8:58 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green | 77 min |
| Apr 13, 9:45 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 45 min |
| Apr 13, 10:00 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 38 min |
| Apr 13, 10:07 PM CDT | Special Marine Warning | MKX | 83 min | |
| Apr 13, 10:12 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 18 min |
| Apr 13, 10:26 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 34 min |
| Apr 13, 10:29 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee | 59 min |
| Apr 14, 12:13 AM CDT | Special Marine Warning | MKX | 92 min | |
| Apr 14, 12:19 AM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 41 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.